Alert archive / West Virginia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Blacksburg, VA

February 16, 2025Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 16, 2025, 11:39 AM EST for Greenbrier County, West Virginia. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2025, 11:39 AM EST (16:39 UTC)
Expired
Feb 16, 2025, 12:45 PM EST
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

County Greenbrier County, WV

The radar

The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 11:40 AM ESTTSTM WND DMG2 Wnw Alvon, WVThree trees were blown down at the intersection of Big Draft Road and Anthony Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WUUS51 KRNK 161639
SVRRNK
WVC025-161745-
/O.NEW.KRNK.SV.W.0002.250216T1639Z-250216T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1139 AM EST Sun Feb 16 2025

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Greenbrier County in southeastern West Virginia...

* Until 1245 PM EST.

* At 1138 AM EST, severe thunderstorms were located along a line
  extending from 7 miles east of Clay to near Babcock State Park,
  moving east at 70 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Rainelle...
  Rupert...
  Quinwood...
  Renick...
  Neola...
  Falling Spring...
  and Beartown State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across southeast West Virginia. SEEK SHELTER NOW inside 
a sturdy structure and stay away from windows! When it is safe to do 
so, please send your reports of hail of any size, as well as reports 
of any wind damage, including downed trees or large limbs, to the 
National Weather Service by calling toll free at 1...8 6 6...2 1 
5...4 3 2 4. Reports and pictures can also be shared on the National 
Weather Service Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3822 8036 3812 8036 3805 8027 3804 8017
      3806 7996 3799 8000 3783 8021 3786 8079
      3787 8080 3787 8075 3794 8081 3798 8077
      3804 8083 3806 8080 3805 8085 3808 8089
      3810 8088 3808 8070 3827 8043
TIME...MOT...LOC 1638Z 254DEG 61KT 3849 8094 3796 8100 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

PM
1 follow-up statement
244 
WWUS51 KRNK 161743
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1243 PM EST Sun Feb 16 2025

WVC025-161752-
/O.EXP.KRNK.SV.W.0002.000000T0000Z-250216T1745Z/
Greenbrier WV-
1243 PM EST Sun Feb 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR 
GREENBRIER COUNTY WILL EXPIRE AT 1245 PM EST...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty 
winds are still likely through the afternoon.

&&

LAT...LON 3822 8036 3812 8036 3805 8027 3804 8017
      3806 7996 3799 8000 3783 8021 3786 8079
      3787 8080 3787 8075 3794 8081 3798 8077
      3804 8083 3806 8080 3805 8085 3808 8089
      3810 8088 3808 8070 3827 8043
TIME...MOT...LOC 1742Z 254DEG 61KT 3878 7962 3825 7969 

$$

PM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 11:06 AM EST, 33 minutes earlier.

Area forecast discussion, Feb 16, 11:06 AM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1106 AM EST Sun Feb 16 2025

.SYNOPSIS...
A strong front will track through Ohio Valley pushing a cold
front through the area today. Blustery and much colder
conditions arrive by tonight as the low tracks across New
England. Another storm system is expected to bring winter
weather to the area during the middle of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1055 AM EST Sunday...

Key messages:

     - Winter Weather Advisory for Western Greenbrier
     - Cold Weather Advisory for Western Greenbrier
     - High Wind Warning and Wind Advisory for
          today into Monday

First band of showers and thunderstorms was just exiting east of
Buckingham and Charlotte Counties. Winds behind this band were
from the south to southwest with gust up to 30 mph.

Another cluster of showers, closer to the low and cold front
was crossing northeast through the mountains. These showers
were intense enough to bring some of the strong wind aloft down
to the surface. LAPS analysis showed the large pressure rises
just entering the southwest tip of Virginia at 10AM. This is on
the back edge of the synoptic scale short wave depicted on the
water vapor loop. Mid level dry air will be advecting into the
area in the wake of this short wave. Made adjustments to the
probability of precipitation and wind based on these current
trends.

Previous discussion
As of 300 AM EST Sunday...

Pressure falls will continue across the region tonight as a
deepening surface low pushes to the north and east of the region
across the Ohio River valley and into Western New York by this
afternoon. As the surface low lifts northeast, an associated
cold front will start to push through the region early this
morning. As this happens, gusty winds look to develop ahead of
the front and eventually behind the front as winds shifts and
pressures rise in the wake of the cold front. These pressure
rises look to be accompanied by a 50-65kt 850mb northwesterly
LLJ that will aid in gusty winds behind the cold front Sunday
afternoon through early Monday morning. These gusty winds are
expected to gust up to 55mph at times across higher terrain
locations, which combined with antecedent wet soils and fragile
tree limbs from the recent significant freezing rain event will
likely lead to additional numerous downed trees across the
region. These down trees and tree limbs will likely lead to
additional power outages, especially to the areas affected by
the aforementioned freezing rain event. Given this potential,
the wind advisory that was in place across much of the region
for higher terrain locations has been upgraded to a High Wind
Warning.

The cold front looks to bring an additional 0.5 inches to 1.0
inches widespread across the region, which may exacerbate the
already swelled streams and rivers across the region. Given this
additional threat for rainfall the flood watch continues to
remain in effect for much of the area west of the Blue Ridge. Many
rivers may see a double crest or even additional rises as the
cold front passes through the area. Once the cold front passes,
the aforementioned northwest wind shift combined with steep
500mb height falls will lead to strong cold air advection across
the area. By Sunday afternoon and evening some higher terrain
locations may start to see upslope snow showers as temperatures
fall below freezing by the 4-8pm timeframe. By the early morning
hours on Monday, temperatures are expected to be in the low 20s
to upper teens for areas west of the Blue Ridge.

Wind Chills are expected to drop into the -5 to -10 degree range
across western Greenbrier, which has prompted a cold weather
advisory for those areas. With 3-5 inches of snowfall expected a
Winter Weather Advisory has also been issued for western
Greenbrier.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM EST Sunday...

Key Points:

1. Wind Advisory concerns into early Monday
2. Very cold wind chills Monday morning.
3. Continued dry and colder into Tuesday evening.
4. Onset of potential winter storm early Wednesday morning.

Some light upslope snow showers across southeast West Virginia and
windy/gusty conditions are possible across the mountains Monday
morning. High pressure will edge into the region with gusty winds
subsiding in the late afternoon into early evening. High
temperatures Monday will range from the upper 20s to mid 30s west of
the Blue Ridge to the 40s east. As cold high pressure settles over
the area, Monday night's lows will bottom out between 15F to 25F  in
the west and mid 20s in the east. Temperatures will moderate some on
Tuesday as winds become southwesterly ahead of a system coming out
of the Gulf. With dew points Tuesday afternoon in the teens to lower
20s, temperatures will drop quickly in the evening. As the Gulf
disturbance tracks over the Carolinas, precipitation will start as
light snow.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 AM EST Sunday...

Key Points:

1. Increasing confidence of a winter storm Wednesday becoming
mountain snow showers Wednesday night into Thursday.

2. Drier and trending slightly milder next weekend.

A Gulf low (Miller A) will move off the Carolina coast Wednesday
afternoon, bringing more cold air into the region. This cold air
will keep temperature profiles cold enough to support snow, even
east of the Blue Ridge. Snow will end in the evening, then mountain
snow showers may continue into Thursday. Cold high pressure will
take residence over the region, keeping temperatures colder than
normal. Temperatures will moderate back to normal levels this
weekend.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
As of 615 AM EST Saturday...

Poor flying conditions will continue through much of the TAF
period, with a cold front on the doorstop of the region during
the next few hours this morning. IFR to LIFR restrictions due
to low CIGs and VSBYs look to continue until the cold front
finally pushes through the region by the mid morning to early
afternoon hours. Along with these restrictions, LLWS up to 45-50
knots will continue to affect the region through early
afternoon hours on today until the cold front has passed the
region. There looks to be a brief lull in LLWS through the
afternoon hours before an additional increase is possible after
00UTC.

Once the cold front finally pushes through the region, upslope
snow showers will lead to MVFR CIGs to continue for BLF, BCB,
and LWB through the end of the TAF period. ROA, LYH, and DAN
look to become VFR shortly after the cold front passes through
the region as westerly winds lead to downsloping and clearing
skies across the Piedmont.

Southerly winds overnight will quickly transition to westerly
winds in the wake of the cold front. Once winds transition to
westerly, they are expected to pick up to 15-20 knots sustained
with gusts up to 30-40 knots at times through the end of the TAF
period. With winds this strong, the threat of LLWS looks to
return by 00UTC for LWB.

.EXTENDED AVIATION OUTLOOK...

Aside from some lingering sub-VFR Monday morning expect VFR into
Tuesday. Another storm looks to bring winter precip Wed-Thu with
the mid-Atlantic very well being impacted considerably.

&&

.HYDROLOGY...
As of 1035 AM EST Sunday...

Key Messages:

      -River Flooding ongoing across southeast WV and southwest
       VA
      -Flood Watch cancelled

Moderate flooding was occurring on the Clinch at Tazewell, VA.
The river is falling.

Minor flooding was occurring on the Holston River at Saltville,
VA. The river is falling.

Minor Flooding was occurring on the Roanoke River at Roanoke and
Randolph. Moderate Flooding is expected at Brookneal. The crest
was past Roanoke and Altavista and was upstream of Brookneal.

The Greenbrier River at Alderson recently crested around minor
flood stage.

Minor flooding was occurring along the James River. Moderate
flooding is expected on the James River at Buchanan.

The band of showers and thunderstorms with heavier rain rates
has moved east of the region. More showers will move through the
area late this morning into the afternoon along the cold front
but are not expected to add to any flooding.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...High Wind Warning until 4 PM EST Monday for VAZ014>017-022>024-
     032>035.
     Wind Advisory until 4 PM EST Monday for VAZ043>047-058-059.
     High Wind Warning until 1 PM EST Monday for VAZ007-009>013-
     018>020.
NC...High Wind Warning until 4 PM EST Monday for NCZ001-002-018.
     Wind Advisory until 4 PM EST Monday for NCZ003>006-019-020.
WV...High Wind Warning until 1 PM EST Monday for WVZ042>044-507-508.
     Winter Weather Advisory until 10 AM EST Monday for WVZ508.
     Cold Weather Advisory from 1 AM to 9 AM EST Monday for WVZ508.

&&

SYNOPSIS...AMS/EB
NEAR TERM...AMS/EB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EB/WP
HYDROLOGY...AMS/WP
Hazardous weather outlook, Feb 16, 3:57 AM EST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
357 AM EST Sun Feb 16 2025

VAZ007-009>013-018>020-WVZ042>044-507-170900-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Craig-Alleghany VA-Bath-
Mercer-Summers-Monroe-Eastern Greenbrier-
357 AM EST Sun Feb 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST MONDAY...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Another winter storm system may impact the region Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding or wind damage in
their area.

NCZ001-002-018-VAZ014>017-022>024-035-170900-
Ashe-Alleghany NC-Watauga-Montgomery-Grayson-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Amherst-
357 AM EST Sun Feb 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Another winter storm system may impact the region Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding, or wind damage in
their area.

NCZ003>006-019-020-VAZ043>047-058-059-170900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
357 AM EST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM EST
MONDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Another winter storm system may impact the region Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report wind damage in their area.

WVZ508-170900-
Western Greenbrier-
357 AM EST Sun Feb 16 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM EST MONDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.
   Winter Weather Advisory.
   Cold Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Winter Weather Advisory.
   Cold Weather Advisory.

Another winter storm system may impact the region Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report flooding or wind damage in
their area.

VAZ032>034-170900-
Patrick-Franklin-Bedford-
357 AM EST Sun Feb 16 2025

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM EST MONDAY...

This Hazardous Weather Outlook is for south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Another winter storm system may impact the region Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report wind damage in their area.

In the hours before

Special weather statement, Feb 16, 7:42 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
742 AM EST Sun Feb 16 2025

NCZ005-006-VAZ043-044-058-059-161315-
Rockingham NC-Caswell NC-Henry VA-Halifax VA-Pittsylvania VA-
Charlotte VA-
742 AM EST Sun Feb 16 2025

...STRONG THUNDERSTORMS WILL IMPACT
ROCKINGHAM...CASWELL...CHARLOTTE...PITTSYLVANIA...HALIFAX AND HENRY
COUNTIES...THE CITY OF DANVILLE AND THE CITY OF MARTINSVILLE THROUGH
815 AM EST...

At 739 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Figsboro to near Kernersville. Movement
was northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
South Boston...
Altavista...
and Wentworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3670 7865 3663 7855 3669 7868 3654 7873
      3654 7914 3624 7916 3626 8004 3678 7994
      3683 7966 3704 7959 3701 7948 3706 7949
      3714 7934 3712 7921 3705 7919 3709 7913
      3702 7891 3720 7882 3725 7869 3708 7844
TIME...MOT...LOC 1239Z 238DEG 68KT 3675 7988 3605 8001

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Feb 16, 8:15 AM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
815 AM EST Sun Feb 16 2025

NCZ006-VAZ044-058-059-161400-
Caswell NC-Halifax VA-Pittsylvania VA-Charlotte VA-
815 AM EST Sun Feb 16 2025

...GUSTY SHOWERS WILL IMPACT
EASTERN CASWELL...CENTRAL CHARLOTTE...SOUTHEASTERN PITTSYLVANIA AND
HALIFAX COUNTIES THROUGH 900 AM EST...

At 815 AM EST, Doppler radar was tracking gusty showers along a line
extending from near Java to near Graham. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Boston...
Yanceyville...
Halifax...
Keysville...
Charlotte Court House...
Prospect Hill...
and Turbeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3689 7849 3670 7865 3664 7857 3669 7865
      3668 7870 3654 7873 3654 7914 3624 7915
      3625 7937 3696 7924 3707 7845
TIME...MOT...LOC 1315Z 254DEG 53KT 3687 7923 3601 7943

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16
Local storm report, Feb 16, 8:23 AM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
823 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     Flood            2 SSW Ronceverte        37.72N 80.49W
02/16/2025                   Greenbrier         WV   Public

            Water flowing over River Road. Images from
            social media.

&&

VFJ
Special weather statement, Feb 16, 8:24 AM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
824 AM EST Sun Feb 16 2025

NCZ005-006-VAZ044-161400-
Rockingham NC-Caswell NC-Pittsylvania VA-
824 AM EST Sun Feb 16 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTH CENTRAL
PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE THROUGH 900 AM EST...

At 823 AM EST, Doppler radar was tracking a strong thunderstorm over
Harrisons Crossroads, or over Wentworth, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph. This storm is also indicating
         signs of subtle rotation.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
Yanceyville...
Bethel...
and Providence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3633 7983 3651 7982 3667 7929 3633 7936
TIME...MOT...LOC 1323Z 255DEG 46KT 3642 7972

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

16
Local storm report, Feb 16, 10:17 AM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1017 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             2 E Tiptop              37.19N 81.41W
02/15/2025  M4.50 Inch       Tazewell           VA   Public

            Rained from 7:30 AM to 5:40 PM.

&&

ams
Special weather statement, Feb 16, 11:26 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
1126 AM EST Sun Feb 16 2025

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-161930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Danbury,
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell,
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski,
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax,
Floyd, New Castle, Clifton Forge, Covington, Hot Springs,
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart,
Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg,
Appomattox, South Boston, Keysville, Bluefield, Flat Top, Hinton,
Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood,
Duo, and Rainelle
1126 AM EST Sun Feb 16 2025

...Strong Potentially Damaging Winds This Afternoon...

A strong cold front is crossing the region. With its passage
expect very windy conditions with wind gusts between 40 and 60
mph. Winds this strong may down trees and power lines.

A dramatic increase in wind speed is already taking place across
the mountains. These winds will work there way into the foothills
and piedmont east of the Blue Ridge this afternoon.

For your safety, use caution parking or working around trees that
may have broken or dead branches. Be prepared for debris on
roadways and sidewalks.

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:48 PM ESTRiver Flood WarningRNKMercer, Monroe, Summers12 hr
Feb 15, 10:50 PM ESTAreal Flood WarningRNKGreenbrier, Monroe11 hr
Feb 16, 2:02 AM ESTWinter Weather AdvisoryRNKGreenbrier32 hr
Feb 16, 2:28 AM ESTCold Weather AdvisoryRNKGreenbrier31 hr
Feb 16, 3:00 AM ESTHigh Wind WarningRNKGreenbrier, Mercer, Monroe, Summers26 hr
Feb 16, 8:00 AM ESTAreal Flood WarningRNKMercer, Summers30 hr
Feb 16, 12:30 PM ESTAreal Flood WarningRNKGreenbrier28 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.